Discussions that mention valium

Inner Ear Disorders board


Hi Gloria,

Would you believe it but I am in the throes of one of the most viscious dizzy episodes I have known since the very early days of this garbage. It's so bad at the moment that I cannot even read the pages in a book for long without totally tripping out with dizziness and then panic. I'm using valium in a targeted sort of way but also very wary of overdoing it. Writing this now is happening in short bursts with a break in between sentences. I am seeing the doc this afternoon to hopefully get a script for propanolol. It will hopefully kill the migraine and any panic stuff hanging around induced by visual stimulation. The good news is that I am staying "zen" through it all and not losing my head (although I wouldn't mind a new one with brand new shiny wiring - lol) although I must admit there have been moments where I lose hope but snap out of it again.

I tried the amitriptyline last Friday and it was horrendous. In fact, I have been worse since having that single dose! It immediately caused dizziness to increase 10-fold and left me feeling massively depressed all day Saturday. No thanks. Reminded me of Zoloft. Seemed like a really dirty drug for me so not going near it with a barge pole.

Yes, I get achiness and stiffness in my hands very often - all of which began when I was on 15 mg of Cipramil 2 years back. They are less so now and it all depends on the state of my heachaches and neck pain (ie, migraine). They always feel stiff in the morning. However, they have never been swollen. That is bizarre and not sure why that is happening for you. Have you ever had swelling before? Not related to periods or anything like that?

Hope it goes fast and you continue to feel better as you have over the last two months.

Take care....Scott :cool:
Hi Wannarun (good name!),

I had been on Cipramil for over 3 years and really felt ready to come off of the stuff. I was tired of the side-effects - namely weight gain, reduced libido, and stiffness. Also, it appears migraine is behind a lot of my hassles now and I wanted to try amitriptyline (which was terrible) which required being 4 weeks free of any SSRI med.

But let me say that despite the SEs I experienced on Cipramil, it was a life saver and got me back on my feet quickly and allowed me to "regroup" and start to recover. After 5 months on it, I went from being a dizzy, anxiety-ridden disaster to feeling about 95%. Running and cycling were all back on again and I felt human once again.

I would be reluctant to use Xanax too. It has a short half life and can easily create rebound anxiety (which I got from Ativan) which makes the user want to quickly grab another hit and which can easily lead to dependence. Valium, I find is very different. It's still a benzo and should be used cautiously, but has a long half life and creates no rebound anxiety. It works fantastically at killing a lot of the messy feelings and dizziness when things are a little too much to handle.

Anyhow, don't be afraid to try an SSRI. You may have to play around with different types until you find one that fits. Don't be freaked out if the first one you try makes you feel worse...simply move on to another one.

Cheers...Scott :cool: